MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3541408
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); No Code Available (3191)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: currently unknown.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent a breast surgery on (b)(6) 2013 with a 440cc mentor memoryshape breast implant.On (b)(6) 2019, the patient's impacted device was explanted.At the time of this report, mentor has received no indication of the patient's medical diagnosis from a physician, nor has mentor been provided with any access to cytology / pathology reports and lab results.If additional information becomes available, mentor will submit those updates in a supplemental report.
 
Additional Manufacturer Narrative
Mentor received an update on the events submitted in the initial report.The patient had developed a late onset seroma on the left side.After their explantation procedure, the patient's alcl testing returned negative.A follow-up is still in progress for additional information.If additional information becomes available, then mentor will submit those updates in another supplemental report.The patient code for "seroma" has been added to this supplemental report in light of this new information.Additionally, mentor became aware of event details that were submitted in error in the initial report sent on (b)(6) 2019.It was reported that the mentor failure analysis lab received the device for evaluation; however, concomitant medical products was mistakenly left blank and without a checkmark.The proper return receipt date and checkmark have been updated on this supplemental report.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The product investigation was completed.Device investigation summary: during visual evaluation no apparent damage was observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Excessive postoperative accumulation and/or transient re-accumulation of fluid around an implant most likely occur soon after surgery; however, it can occur at any time.Symptoms from seroma may include swelling, pain, and bruising.While the body absorbs small hematomas and seromas, some will require surgery.Seromas presenting after the immediate post-operative period may require additional work-up by the surgeon.Seroma is a known complication associated with this surgery and is referenced in our current product insert data sheet.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9385485
Report Number1645337-2019-23875
Device Sequence Number480587
Product Code FTR
UDI-Device Identifier00081317005490
UDI-Public00081317005490
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number3541408
Device Catalogue Number3541408
Device Lot Number6740466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer12/03/2019
01/13/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date12/20/2019
01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR